Medline ® Abstract for Reference 90
of 'Treatment of male sexual dysfunction'
Bilateral cerebral hemispheric infarction associated with sildenafil citrate (Viagra) use.
Kim KK, Kim DG, Ku YH, Lee YJ, Kim WC, Kim OJ, Kim HS
Eur J Neurol. 2008;15(3):306.
Sildenafil citrate (Viagra) is one of the frequently prescribed drugs for men with erectile dysfunction. We describe a 52-year-old man with bilateral middle cerebral artery (MCA) territory infarction after sildenafil use. He ingested 100 mg of sildenafil and about 1 h later, he complained of chest discomfort, palpitation and dizziness followed by mental obtundation, global aphasia and left hemiparesis. Brain magnetic resonance imaging documented acute bilateral hemispheric infarction, and cerebral angiography showed occluded bilateral MCA. Despite significant bilateral MCA stenosis and cerebral infarction, systemic hypotension persisted for a day. We presume that cerebral infarction was caused by cardioembolism with sildenafil use.
Department of Neurology, Pochon CHA University College of Medicine, Seongnam-si, Gyeunggi-do, South Korea.